Questions about cymbalta versus pristiq?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

nvrthesame98
Forum Moderator


Date Joined Jun 2008
Total Posts : 4907
   Posted 3/20/2011 5:45 AM (GMT -6)   
Hi all and thanks in avance for your help.
 
I was a nurse in my pre-cp life and knew all the meds and their counterparts but since my injury I have not worked in over 10 yrs.
 
Alot of new meds have come and gone and I am just not up to date about alot of the newer meds and especially the anti-d's and ones that tx nerve pain so here I am hoping you all can shed some light for me.
 
i have a really strong reaction to many of the anti-ds especially the s-uptake ones, I mean extreme paranoia here to the point of psychosis so we avoid those completely for obvious reasons.
 
I have been on a low low dose of cymbalta for about 5 months and started having real bad night sweats,entire bed and self changes needed.
 
1st let me say and sorry guys I have been on prempro for early onset of menopause post partial hysterectomy for 3 yrs so thinking it isnt that.
 
Anyway Doc changed the cymbalta to pristiq? I have not started that yet as he wanted me to come off the cymbalta and then onto the Pristiq.
 
Here is my question,everything I found says these 2 meds are pretty much the same thing so I am not sure how thats going to help any and the pristiq I guess since it is newer has a higher co-pay for me then the cymbalta and if they are going to be the same in action I dont want to have the added cost when Im not sure that was what was causing it in the 1st place.
 
Has anyone had anything like this go on on these meds? I dont know why he thinks that what was causing it other then I take it at bedtime.
 
It really could be my prempro needs to be upped as I have been on this dose for far longer then recommended anyhow but nothing else worked for me but that med. Tried all the premarins and such but only the ones with combined hormones stopped the symptoms of menopause and they were extreme for me.
 
I have had a few folks tell me about some natural,herbal meds that they use for menopause and have great results but I have hesitated using them ontop the prempro as it may be too much.
 
I would love to get off of it as I said and anyone that takes a look see this med has some really bad effects with long term use and especially if your already predisposed to risks of cardiac and stroke factors. The company says NO LONGER then 2 yrs and I am going into 4 here on it. Figure I have enough problems with creating anymore. LOL
 
Now I think I have asked several questions but you guys are great with this kind of thing.
Disabled since 1999 from knee injury
DX: Bil knee meniscus removal with LTKR in 01. 6 knee arthroscopy for plica removal meniscus repair. Ank spondyl,ddd at L3-4 S1. disc collapse at L-3 with nerve impengement. legally deaf,copd,rt shoulder rotator cuff tear repair 06. some memory deficit post encephalitis,GERD
MEDS: methadone,xanax,cymbalta,zantac,maxide,K+,lasix,prempro,celebrex,combivent

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 3557
   Posted 3/20/2011 12:15 PM (GMT -6)   
If it was me, I'd not take either one and get off the Prempro too.

I got breast cancer, probably from estrogen post-menopause. I haave fibro and a lot of pain from spinal arthritis and degeneration, maybe made worse by a bad accident. Cymbalta didn't do anything for me and gave me
tiredness, insomnia, tremor, hot flushes, nausea, blurred vision, headache, tinnitus, & weakness. Pristique is a new SNRI, therefore still expensive. From the side effects on the TV ads and the ones listed when I Google it, I wouldn't pay the extra money. But that's MY OPINION. You should go with your own precious experience and what you read from reliable sources. Opinions are just that, and everyone's different.
Alcie
 
 

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 3/20/2011 1:26 PM (GMT -6)   
Upon doing some more detailed research into Cymbalta it seems that during clinical trials that about 7% of people noted a tendency to sweat more than before they started taking it. The reports did not indicate if this was daytime sweating or nighttime or sweating in general.

If you have been on Cymbalta for 5 months and the night sweats are only now an issue I tend to agree with you that it is most likely not Cymbatla causing it but rather issues related to menopause, though I suppose anything is possible. Most people who have issues with this medication seem to do so early on, like in the first month or two.

I would hazard a guess that the main reason your doctor may think the Cymbalta is to blame is if it is the last medication you have been placed on or because of your issues with other drugs somewhat related to it.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 31, 2014 8:51 PM (GMT -6)
There are a total of 2,256,424 posts in 250,991 threads.
View Active Threads


Who's Online
This forum has 157709 registered members. Please welcome our newest member, Mari4442.
332 Guest(s), 14 Registered Member(s) are currently online.  Details
sayyadina, Chapelle, Summersun, MustangSally52, dmarie725, Tbrown2, Girlie, BadDay, fnfiacco, BOOGEE, paulroy, super max, happyjo, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer